Acne- can splitting the B12 dose help ?

Hello again. This has not been my daughters week. After posting about her seeming to regress after 10 initial loading doses ( not had the blood results back, but I think it was low potassium as now so much better after high intake of potassium rich foods and coconut water ) she has quite suddenly broken out in the small acne type bumps all over her face and some deeper painful spots. She had beautiful skin before this. I know from researching that the acne is caused by high doses of B12 increasing the amount of inflammatory toxins released by skin bacteria, and I will set up a dermatologist appointment to treat her skin. However, moving forward, she is to have one more weekly shots and then move on to monthly. I was wondering if anyone has thoughts on the merits of splitting the monthly shot in to two 500mcg injections fortnightly, rather than the 1000 all at once ? Its the same amount of B12, and wondering if a lower level flooding her system at one time may help control her skin ?

3 Replies

oldestnewest
  • Also, does the fact she has acne indicate she has lots of B12 on board ? Could it be that she could skip the last weekly shot ( she has had nine shots to date over a four week period ) and wait now for the next one in a month, to let her skin calm down ? ( I do realise that PA trumps bad skin in any circumstance, but she is a 22 year old girl and so bad skin is actually a very big deal )

  • Hi

    We had the same skin problem but found it does settle down in time.

    I don't know about splitting the dosage though.

    Best of luck to you xx

  • The spots do settle down over time, I had the same problem with countless painful spots especially around the forehead area. I think your body gets used to it and you get fewer over time.

    I now get the odd one or two spots which doesn't really bother me. I had to choose between living with B12 symptoms or taking B12 and living with the spots. I had quite bad symptoms so decided to carry on with B12.

    I understand though at that age having nasty spots is a big deal.

    You can choose to switch to methylcobalamin( different form but B12), then you need to go through the trouble of purchasing them and you would have to use for a while to see if they work for you and also if they cause you to have spots.

    (I use Hydroxocobalamin which is the only licensed form available in uk)

    Good luck

You may also like...